Wrong Dose Of Antibiotics For 4 Year Olds, Is It Dangerous?
Good morning, my son was diagnosed with typhoid symptoms and was given antibiotics with a dose of 4 x 1 stgh spoon of medicine.. The antibiotic has a measuring cup on top of the bottle cap with a dose of 15 ml. Last night I gave using a 5ml medicine spoon in total I gave 7.5ml at a time, but recently my husband gave medicine to my child with the measuring cup for the antibiotic cap and the total that my husband gave me was 22.5ml in one drink, or not what? Please reply ASAP, thank you
Thanks for the question. The use of antibiotics of course must be in accordance with the dose recommended by the doctor. In general, administration of antibiotics that are not in accordance with the recommendations can trigger bacterial immunity to these antibiotics. Other short-term effects that can occur are more related to the side effects of these antibiotics. The larger the dose of antibiotics given, the more side effects can occur. Common side effects of antibiotics are nausea, vomiting, and diarrhea. What you can do now is to monitor the symptoms that appear in your child because the excess administration of antibiotics basically does not require special treatment. If your child becomes vomiting and has diarrhea, please try to give more water to prevent dehydration. These side effects are usually only temporary. If these side effects worsen to the point of causing your child to become dehydrated, take your child to seek immediate medical attention. But if your child's condition is fairly fine, you can do treatment at home. For the next, please you and your husband to be more careful in giving any drugs to children. Do not hesitate to return for a check-up if your child's complaints do not improve.
Hope this information is useful.